Bipolar with Psychosis

A Guide for navigating mental illness

By - billV

The Jolts

The Jolts

I have the jolts. Anyone with bipolar disorder knows what to jolts are. Its a side effect of the medication. Abilify is the one that makes me get tweaky. Its a feeling where you want to jump out of your own skin. Like your body wants to consume itself in order to feel some sense of normal. It’s a strange feeling to have, and one that I have never had prior to taking this medication.

Due to the Jolts, it affects my sleep. I can’t drive long periods in a car with my family due to the claustrophobia that sets in. It’s really becoming quite bothersome for my life. I was afraid to talk to the doctors to get another medication, but I am thinking it’s time. I just got a shot of Abilify 3 days ago. It’s been causing me problems ever since.

I made a decision last night to talk to my doctor about changing medications. Ariella is on board, which is good. This is going to be a long month, but I will manage. The jolts will not hold me down. Its important to talk to your doctor about your symptoms and side effects of any medications that you’re taking. It took me a few weeks before I even realized what I was experiencing was a side effect of the medication.

Update:
I talked to my doctor and we are switching my meds to remove the abilify injection. He said what I am experiencing is called Akathisia. Here is googles list of symptoms:

Akathisia can commonly be mistaken for agitation secondary to psychotic symptoms or mood disorder, anti psychotic dysphoriarestless legs syndrome(RLS), anxietyinsomniadrug withdrawal states, tardive dyskinesia, or other neurological and medical conditions.

Leave a Reply

Your email address will not be published.
*
*